Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


H Pylori, Trizivir and Nexium
Dec 23, 2004

Doctor Henry,

I recently had an Endoscopy procedure done due to presence of H Pylori and the exam concluded the I had gastritis, but no ulcer. I wonder if I could have had an ulcer and it could have healed itself- but regardless I've been on Nexium since late September (due to stomach pain.)

I've been taking Trizivir which works miraculously well for me for the past 3 years. My GI specialist said to continue taking Nexium and I can stop and if I still feel pain I should go on it again. He said that it's a very safe and mild drug. He also mentioned that the HIV meds may contribute to stomach problems.

I guess I'm just a little confused with the diagnosis, perhaps you can elaborate on this. Why is there no drug that can take get rid of the Gastritis? Does it mean I might have to take Nexium forever if I continue to have stomach pains? Any idea if Trizivir could cause this? Any information on this would be geatly appreciated. I'm just trying to take as few pills a day as possible.

Also, I used to take Sustiva, Epivir and Zerit before going on Trizivir, and I had Gyneco Mastia and was treated surgically for it. Sustiva made me really sick for a year and I couldn't handle it eventually I had to drop it.

If I need to add a drug in the future due to recent effacacy studies on Trizivir, what would you add, or drop and add?

Thank you so much.

Joey

Response from Dr. Henry

Often an effort will be made to eradicate H pylori often with a 3 drug combination (including several antibiotics) taken for a short period of time. Nexium is sometimes continued if symptoms persist. Trizivir has not been linked to H pylori gastritis but can cause stomach irritation mimicking gastritis so sorting out the relative contributions of various factors can be tricky. If you have no history of resistance but would like to intensify the Trizivir regimen while being fat friendly there are numerous options (i.e. adding tenofovir or nevirapine or atazanavir +/- ritonavir are just several that come to mind again depending on many indiviudal factors). KH



Previous
Neuropathy ?
Next
Bioalcamid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement